Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 5, 2014, 2:51 AM EDT for Franklin County, Madison County, Pickaway County, Ohio. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2014, 2:51 AM EDT (06:51 UTC)
- Expired
- Apr 6, 2014, 2:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Darby Creek at Darbyville (DBVO1). The gauge peaked at 10.57 ft at Apr 5, 2014, 2:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 4, 4:09 PM EDT, 10 hours 42 minutes earlier.
Area forecast discussion, Apr 4, 4:09 PM EDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT FRI APR 4 2014
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND RETURNING DRY
CONDITIONS AND COOL TEMPERATURES. ANOTHER LOW WILL MOVE INTO THE
REGION MONDAY WITH MORE SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CDFNT WITH ATTENDANT SCT SHRA IS STILL PUSHING THRU THE ERN
COUNTIES. CURRENT TIMING HAS THE FNT AND PCPN E OF THE AREA BY 6
PM. RADAR IS SHOWING ISOLATED LIGHT ECHOS BACK ACROSS INDIANA
THAT MIGHT BRUSH W CNTRL OHIO BRINGING A FEW SPRINKLES TO THAT
REGION LATE THIS AFTN OR EARLY THIS EVENING.
STRONG WINDS CONTINUE TO AFFECT THE REGION AS GOOD ATMOSPHERIC MIXING
BEHIND THE FRONT BRINGS DOWN SYNOPTIC WINDS ALOFT. THE PRESSURE
GRADIENT WILL REMAIN TIGHT INTO EVENING WITH WIND GUSTS OVER 40
MPH POSSIBLE. WILL KEEP THE WIND ADVISORY UP THROUGH 9 PM.
TEMPERATURES IN THE EXTREME E HAVE YET TO START FALLING...BUT WILL
SHORTLY. IN THE POST FRONTAL CAA TONIGHT TEMPERATURES WILL FALL
INTO THE LOWER 30S ACROSS IN THE NE AND THE UPPER 30S IN THE SE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD UP THE OHIO VALLEY ON SATURDAY. SOME
DIURNAL CU IS EXPECTED TO DEVELOP DURING THE AFTN AS THE REGION
REMAINS ON THE COLD SIDE OF THE HIGH. BELOW NORMAL
TEMPERATURES ARE EXPECTED WITH HIGHS RANGING FROM NEAR 50 NW TO
THE MID 50S SE. WITH THE HIGH PASSING OVER THE REGION SATURDAY
NIGHT...SKIES SHOULD BE MOSTLY CLEAR. LOWS SHOULD FALL BACK INTO
THE UPPER 20S TO MID 30S.
WITH THE SFC HIGH OVER MID ATLANTIC ON SUNDAY A RETURN FLOW
WILL DEVELOP. EXPECT TO SEE CONTINUED DRY CONDITIONS. TEMPERATURES
ARE EXPECTED TO PUSH INTO THE UPPER 50S TO LOWER 60S.
THE CHANCE FOR PRECIPITATION RETURNS LATE SUNDAY NIGHT AS SHOWERS
ARE PUSHED NORTH AHEAD OF A LOW LIFTING OUT OUT THE LOWER MS
VALLEY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
LOW PRESSURE WILL CROSS THE OHIO VALLEY ON MONDAY...OVERSPREADING
RAIN WITH EMBEDDED THUNDERSTORMS. CONTINUE TO KEEP THE CHANCE OF
THUNDER WHERE RAIN WAS LIKELY OR HIGHER. THIS IS PRIMARILY DUE TO
THE STRENGTH OF THE SURFACE LOW AND IMPLIED BROAD UPWARD MOTION AND
THE RAPID INTRUSION OF THE H5 LOW ENTERING THE REGION. PREVIOUS
TIMING ISSUES APPEAR TO BE MOSTLY RESOLVED IN FAVOR OF SOME
PLACEMENT SHIFTING OF THE SURFACE LOW. REGARDLESS OF THE
MODEL...HIGH TEMPERATURES MON WILL SEE A NICE RANGE FROM THE UPPER
40S IN THE NW TO THE LOWER 60S IN THE SE AS THE LOW TRACKS SW-NE
THROUGH OHIO.
WHILE THE BROAD UPPER MOTION AND EXPECTED RAINFALL MOVES NE AND AWAY
FROM THE REGION...THE UPPER LONGWAVE TROUGH IS CONTINUING TO DIG IN
THE EASTERN U.S. AND KEEPING A MEAN AREA OF UNSTABLE AIR OVER THE
OHIO VALLEY ON TUESDAY. WHILE THE WORST OF THE RAIN WILL BE
OVER...SCATTERED SHOWERS CANNOT BE ENTIRELY RULED OUT UNTIL THE AXIS
OF THE L/W TROUGH CROSSES LATE TUESDAY OR OVERNIGHT. THIS WILL PUT
WEDNESDAY AS THE COLDEST DAY OF THE FORECAST WITH HIGHS ONLY
REACHING THE LOWER 50S IN MOST AREAS.
SURFACE HIGH PRESSURE SOUTH OF THE REGION WILL SEE THE RIDGE AXIS
CROSS THE OHIO VALLEY LATE WEDNESDAY WITH RETURN FLOW WARMING UP THE
LATTER PART OF THE WEEK NICELY AHEAD OF THE NEXT COLD FRONT. NEXT
FROPA IS PROGGED TO MOVE THROUGH ON FRIDAY AND AN ENCHANCED CHANCE
FOR SHOWERS WILL OCCUR THEN. TIMING OF THIS SYSTEM WILL PROBABLY
SPEED UP WITH FUTURE FORECASTS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT WILL PASS THROUGH THE TAF SITES EARLY IN THE FORECAST
PERIOD. WINDS WILL SHIFT TO WEST AND BE GUSTY WELL PAST 00Z.
CEILINGS WILL DROP TO MVFR BEHIND THE FRONT WITH MANY LOCATIONS
FALLING BELOW 2000 FT FOR A PERIOD OF TIME. CEILINGS WILL
GRADUALLY LIFT TO VFR BY EVENING. GUSTY WINDS WILL DIMINISH AND
CLOUDS WILL EVENTUALLY CLEAR OVERNIGHT. LITTLE IF ANY CLOUD COVER
LATE IN THE TAF PERIOD WITH NORTHWEST WINDS 10 TO 15 KT.
OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES LIKELY MONDAY INTO
MONDAY NIGHT ALONG WITH A CHANCE OF THUNDERSTORMS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>062.
KY...NONE.
IN...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059.
&&
SYNOPSIS...AR/SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...Hazardous weather outlook, Apr 4, 12:35 PM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1235 PM EDT FRI APR 4 2014 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-051030- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1235 PM EDT FRI APR 4 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-051030- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1235 PM EDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDS WILL BECOME WESTERLY WITH GUSTS OF 35 TO 45 MPH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.